Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 608, NWS Norman, OK

September 8, 2015Oklahoma County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 8, 2015, 5:45 PM CDT for Oklahoma County, Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2015, 5:45 PM CDT (22:45 UTC)
Expired
Sep 8, 2015, 6:15 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Oklahoma County, OK

The radar

The Norman radar (KTLX), 22 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 5:48 PM CDTTSTM WND DMG2 Sw Arcadia, OKWINDS CAUSED ROOF DAMAGE TO A BARN.
Sep 8, 5:48 PM CDTTSTM WND DMG2 Sw Arcadia, OKWINDS CAUSED ROOF DAMAGE TO A BARN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WUUS54 KOUN 082245
SVROUN
OKC109-082315-
/O.NEW.KOUN.SV.W.0608.150908T2245Z-150908T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT TUE SEP 8 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 615 PM CDT

* AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
  OKLAHOMA CITY...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OKLAHOMA CITY...EDMOND...MIDWEST CITY...DEL CITY...CHOCTAW...
  HARRAH...SPENCER...JONES...NICOMA PARK...LUTHER...ARCADIA...TINKER
  AIR FORCE BASE...NEWALLA...FOREST PARK...LAKE ALUMA AND SMITH
  VILLAGE.

EXPECT THE STRONGEST WINDS WELL AHEAD OF THE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3541 9750 3568 9747 3571 9714 3540 9714
TIME...MOT...LOC 2244Z 281DEG 28KT 3554 9738 

HAIL...<.75IN
WIND...60MPH
 
$$

MAHALE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:24 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Sep 8, 2:24 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
224 PM CDT TUE SEP 8 2015

.DISCUSSION...
SHOWERS/STORMS WILL CONTINUE TO DEVELOP AND INCREASE THIS AFTERNOON
AND EVENING. THE RAIN CHANCES WILL SHIFT SOUTH ACROSS THE FA TONIGHT
INTO WEDNESDAY AS A COLD FRONT MOVES ACROSS THE REGION. A FEW STRONG
TO SEVERE STORMS WILL BE POSSIBLE THIS AFTN AND EVENING WITH STRONG
WINDS THE MAIN CONCERN. THE POTENTIAL FOR SEVERE STORMS IS EXPECTED
TO DECREASE AFTER SUNSET WITH THE LOSS OF HEATING. LOCALLY HEAVY
RAIN WILL ALSO BE A CONCERN IN SOME AREAS TONIGHT. RAIN CHANCES WILL
GRADUALLY END FROM NORTH TO SOUTH ACROSS THE FA LATE TONIGHT AND
DURING THE DAY ON WEDNESDAY.

A BRIEF BREAK FROM THE RAIN IS EXPECTED WEDNESDAY NIGHT INTO
THURSDAY BEFORE RAIN CHANCES RETURN THURSDAY NIGHT AND CONTINUE INTO
FRIDAY. DURING THIS TIME... MODELS SHOW ANOTHER FRONT POSSIBLY
MOVING ACROSS PARTS OF THE AREA AND A DISTURBANCE MOVING ACROSS THE
REGION LEADING TO THE CHANCE OF SHOWERS/STORMS. MODELS CURRENTLY
SHOW THE REST OF THE FORECAST REMAINING DRY OVER THE WEEKEND INTO
EARLY NEXT WEEK.

THE COLD FRONT BRINGING COOLER AIR INTO THE REGION TODAY ALONG WITH
THE RAIN AND CLOUDS WILL LEAD TO COOLER TEMPERATURES TONIGHT INTO
WEDNESDAY. THE COOLER TEMPERATURES WILL CONTINUE ACROSS THE FA FOR
THE REST OF THE WEEK INTO THE WEEKEND WITH HIGHS MAINLY IN THE 70S
AND 80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  85  66  88 /  80  10   0   0
HOBART OK         68  88  66  91 /  70  10   0   0
WICHITA FALLS TX  70  89  69  93 /  60  30  10   0
GAGE OK           64  86  61  90 /  30   0   0  10
PONCA CITY OK     68  85  64  87 /  70  10   0   0
DURANT OK         71  86  69  91 /  80  60  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/25
Hazardous weather outlook, Sep 8, 11:45 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT TUE SEP 8 2015

OKZ004>048-050>052-TXZ083>090-091015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...MAINLY 2 TO 10 PM NORTH OF A CROWELL TO
ELECTRA TO PAULS VALLEY TO CALVIN LINE. DAMAGING WINDS UP TO 70 MPH
AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS. HAIL UP TO THE
SIZE OF QUARTERS ARE POSSIBLE AS WELL.

A COLD FRONT ACROSS SOUTHERN KANSAS INTO NORTHWEST OKLAHOMA WILL
MOVE SOUTH ACROSS THE AREA THIS AFTERNOON AND TONIGHT. AS THIS
OCCURS... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
MAINLY ALONG AND BEHIND THE FRONT. STORMS WILL LIKELY ORGANIZE INTO
CLUSTERS AND PERHAPS INTO LINES AS THEY MOVE EAST OR SOUTHEAST. A
FEW SEVERE REPORTS OF DAMAGING WINDS AND PERHAPS HAIL MAY
OCCUR...HOWEVER...DUE TO THE LACK OF STRONG SHEAR... WIDESPREAD
SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAINFALL AND FLOODING
ARE POSSIBLE AS WELL.

OVERNIGHT...STORM INTENSITY IS EXPECTED TO DECREASE AS STORMS MOVE
INTO SOUTHERN OKLAHOMA AND NORTH TEXAS...HOWEVER LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING...AND WINDS GUSTS UP TO 50 MPH WILL
REMAIN POSSIBLE.

.HEAT...
HOT WEATHER WILL CONTINUE TODAY ACROSS MUCH OF THE AREA.
TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESS BY STAYING HYDRATED
AND MINIMIZING STRENUOUS OUTDOOR ACTIVITIES DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
A FEW NON-SEVERE THUNDERSTORMS MAY LINGER ON WEDNESDAY ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES
RETURN THURSDAY NIGHT THROUGH SATURDAY ACROSS PARTS OF THE AREA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/30

In the hours before

Local storm report, Sep 8, 4:41 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             STILLWATER              36.12N 97.06W
09/08/2015  E0.88 INCH       PAYNE              OK   PUBLIC

&&

MDAY
Special weather statement, Sep 8, 4:44 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT TUE SEP 8 2015

OKZ021>023-033>035-082215-
HARMON OK-GREER OK-CADDO OK-BECKHAM OK-KIOWA OK-WASHITA OK-
444 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER...WEST CENTRAL
CADDO...SOUTHERN BECKHAM...NORTHERN KIOWA AND WASHITA COUNTIES UNTIL
515 PM CDT...

AT 442 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES WEST OF ALFALFA TO NEAR VINSON...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
HOBART...MANGUM...CORDELL...HOLLIS...GRANITE...BURNS FLAT...
CARNEGIE...ERICK...SENTINEL...MOUNTAIN VIEW...FORT COBB...DILL
CITY...CORN...LONE WOLF...EAKLY...CARTER...GOTEBO...BESSIE...ROCKY
AND WILLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3518 10000 3545 9867 3506 9834 3485 9917
      3486 9919 3481 9931 3481 9941 3479 9941
      3463 10000
TIME...MOT...LOC 2142Z 302DEG 19KT 3524 9871 3490 9985

MAHALE
Special weather statement, Sep 8, 4:45 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT TUE SEP 8 2015

OKZ024-082215-
CANADIAN OK-
445 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CANADIAN COUNTY UNTIL 515
PM CDT...

AT 444 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF EL
RENO...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
EL RENO...YUKON...PIEDMONT...UNION CITY...CONCHO AND RICHLAND.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 114 AND 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3539 9796 3550 9817 3571 9801 3569 9786
      3559 9770
TIME...MOT...LOC 2144Z 209DEG 18KT 3551 9804

MAHALE
Special weather statement, Sep 8, 4:56 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CDT TUE SEP 8 2015

OKZ007-008-013-019-020-082245-
GRANT OK-NOBLE OK-LOGAN OK-PAYNE OK-KAY OK-
456 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT...NOBLE...
NORTHWESTERN LOGAN...NORTHWESTERN PAYNE AND KAY COUNTIES UNTIL 545 PM
CDT...

AT 455 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHWEST OF BRAMAN TO NEAR MARLAND TO NEAR MULHALL...MOVING
NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
STILLWATER...PONCA CITY...BLACKWELL...PERRY...TONKAWA...NEWKIRK...
MORRISON...GLENCOE...LAMONT...KAW CITY...RED ROCK...MULHALL...
MARLAND...BRAMAN...ORLANDO...DEER CREEK...KILDARE...NARDIN...LAKE
CARL BLACKWELL AND LAKE MCMURTRY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 166 AND 235.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3678 9675 3674 9683 3675 9689 3668 9693
      3668 9706 3659 9706 3658 9689 3651 9703
      3633 9703 3633 9692 3625 9692 3624 9683
      3614 9688 3592 9756 3645 9736 3659 9746
      3660 9751 3678 9768 3700 9733 3700 9675
TIME...MOT...LOC 2155Z 237DEG 35KT 3689 9737 3656 9713 3606 9737

MAHALE
Special weather statement, Sep 8, 5:09 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT TUE SEP 8 2015

OKZ024-025-027>029-082245-
OKLAHOMA OK-CANADIAN OK-GRADY OK-MCCLAIN OK-CLEVELAND OK-
509 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKLAHOMA...EASTERN
CANADIAN...NORTHEASTERN GRADY...NORTHWESTERN MCCLAIN AND NORTHWESTERN
CLEVELAND COUNTIES UNTIL 545 PM CDT...

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF EL RENO...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...SOUTHERN EDMOND...MOORE...MIDWEST CITY...DEL CITY...
EL RENO...NEWCASTLE...YUKON...BETHANY...MUSTANG...WARR ACRES...THE
VILLAGE...TUTTLE...PIEDMONT...SPENCER...NICHOLS HILLS...UNION CITY...
VALLEY BROOK...CONCHO AND TINKER AIR FORCE BASE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 119 AND 142.
 INTERSTATE 40 BETWEEN MILE MARKERS 120 AND 156.
 INTERSTATE 44 BETWEEN MILE MARKERS 102 AND 141.
 INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3565 9730 3542 9742 3521 9763 3548 9807
      3573 9792
TIME...MOT...LOC 2207Z 277DEG 28KT 3557 9787

MAHALE
Special weather statement, Sep 8, 5:28 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CDT TUE SEP 8 2015

OKZ023-027-028-082315-
GRADY OK-CADDO OK-MCCLAIN OK-
528 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR GRADY...SOUTHEASTERN CADDO AND
SOUTHWESTERN MCCLAIN COUNTIES UNTIL 615 PM CDT...

AT 526 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHICKASHA...
MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 65 AND 105.

LAT...LON 3537 9824 3532 9765 3531 9763 3487 9749
      3486 9832
TIME...MOT...LOC 2226Z 272DEG 21KT 3506 9789

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:02 PM CDTSpecial Weather StatementOUNWoods28 min
Sep 8, 3:55 PM CDTSpecial Weather StatementOUNKiowa, Washita50 min
Sep 8, 4:09 PM CDTSpecial Weather StatementOUNKay51 min
Sep 8, 4:21 PM CDTSpecial Weather StatementOUNPayne39 min
Sep 8, 4:38 PM CDTSpecial Weather StatementOUNPayne52 min
Sep 8, 4:44 PM CDTSpecial Weather StatementOUNGreer, Harmon, Kiowa, Washita31 min
Sep 8, 4:45 PM CDTSpecial Weather StatementOUNCanadian30 min
Sep 8, 4:56 PM CDTSpecial Weather StatementOUNKay, Noble49 min
Sep 8, 5:09 PM CDTSpecial Weather StatementOUNCanadian, Oklahoma36 min
Sep 8, 5:19 PM CDTSevere Thunderstorm WarningOUNOklahoma26 min
Sep 8, 5:28 PM CDTSpecial Weather StatementOUNGrady47 min
Sep 8, 5:58 PM CDTSpecial Weather StatementOUNCleveland32 min
Sep 8, 6:04 PM CDTSpecial Weather StatementOUNJefferson, Stephens41 min
Sep 8, 6:17 PM CDTAreal Flood AdvisoryOUNCleveland118 min
Sep 8, 6:36 PM CDTSpecial Weather StatementOUNLincoln24 min
Sep 8, 6:52 PM CDTSpecial Weather StatementOUNGarvin, Jefferson, Pottawatomie, Seminole, Stephens38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.